Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 41, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Apr 24, 2004, 10:44 AM CDT for Boone County, Johnson County, Newton County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2004, 10:44 AM CDT (15:44 UTC)
- Expired
- Apr 24, 2004, 1:40 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Boone County, AR, Johnson County, AR, Newton County, AR
The radar
The Springfield radar (KSGF), 134 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 241544
FFWLIT
ARC009-071-101-241840-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1044 AM CDT SAT APR 24 2004
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOONE COUNTY IN NORTH CENTRAL ARKANSAS
NEWTON COUNTY IN NORTH CENTRAL ARKANSAS
JOHNSON COUNTY IN WESTERN ARKANSAS
* UNTIL 140 PM CDT
* SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH
EARLY AFTERNOON. THE GROUND IS SATURATED AND ADDED RAINFALL WILL
CAUSE ADDITIONAL FLOODING. WATER MAY RISE RAPIDLY AS THUNDERSTORMS
MOVE THROUGH. IF YOU ENCOUNTER RISING WATER...MOVE TO HIGHER GROUND.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3647 9290 3595 9303 3545 9331 3545 9368
3646 9318
$$
51What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 4:00 AM CDT, 6 hours 44 minutes earlier.
Area forecast discussion, Apr 24, 4:00 AM CDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT SAT APR 24 2004 .DISCUSSION... PATTERN SHOULD FINALLY CHANGE AS THE WEEKEND PROGRESSES AND BRING AN END TO THE SEIGE OF HEAVY RAIN AND SEVERE WEATHER...BUT NOT RIGHT AWAY. FRONTAL BOUNDARY GOT PUSHED INTO SOUTH CENTRAL ARKANSAS BUT EXPECT IT TO QUICKLY LIFT BACK NORTH DURING THE DAY. MOST OF THE RAIN AGAIN IN WESTERN AND NORTHERN AREAS BUT IT SHOULD SLOWLY SPREAD TO THE EAST DURING THE DAY AS THE UPPER LOW IN THE WEST STARTS TO MOVE OUT TO THE NORTHEAST. WILL START OUT WITH CHANCE POPS IN THE SOUTHEAST INCREASING TO CATEGORICAL IN THE NORTHWEST THEN SHOW INCREASE IN POPS DURING THE DAY. THE COLD FRONT WILL MOVE INTO THE AREA TONIGHT AND SLOWLY MOVE ACROSS THE AREA TONIGHT AND SHOULD MOVE OFF TO THE EAST ON SUNDAY. THE BEST CHANCE OF RAIN AND HEAVIEST RAIN WILL LIKELY ACCOMPANY THE FRONT TONIGHT. WILL GO WITH 90 PERCENT POPS ACROSS THE AREA TONIGHT AND WILL STRESS HEAVY RAIN. THE INSTABILITY AND DYNAMICS ALSO SUGGEST A CHANCE OF SEVERE STORMS...BUT THAT IS NOT LOOKING AS SERIOUS AS THE FLASH FLOOD THREAT SO WILL PLAY UP THE HEAVY RAINS BUT NOT PLAY UP SEVERE WEATHER IN THE ZONES. RAIN SHOULD DECREASE FROM THE WEST LATE TONIGHT AND WILL LOWER POPS THERE. CHANCES OF RAIN WILL DECREASE SUNDAY AS THE FRONT MOVES AWAY AND THE UPPER TROF PASSES OVER THE AREA. WILL KEEP HIGH POPS EARLY IN THE EAST BUT HAVE ALL RAIN OUT OF THE FORECAST BY THE END OF THE DAY. A SECONDARY SHORT WAVE MOVES THROUGH LATE SUNDAY NIGHT AND EARLY MONDAY. SOME MOISTURE ACCOMPANIES THIS SYSTEM BUT WILL ONLY FORECAST AN INCREASE IN CLOUDS FOR NOW AND NO MENTION OF RAIN. MADE ONLY MINOR CHANGES TO TEMP FORECASTS. DUE TO ACTIVE WEATHER...DID NOT MAKE MANY CHANGES TO EXTENDED EXCEPT TO BRING FORECASTS OF SOME ELEMENTS MORE IN LINE WITH SURROUNDING OFFICES. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 75 61 73 54 / 60 90 80 10 HARRISON AR 68 54 67 48 / 90 90 50 10 HOT SPRINGS AR 74 61 73 54 / 70 90 70 10 PINE BLUFF AR 78 63 74 54 / 50 90 80 10 MOUNTAIN HOME AR 68 54 67 48 / 90 90 60 10 MONTICELLO AR 79 64 75 55 / 40 90 90 10 SEARCY AR 75 60 72 53 / 70 90 80 10 MOUNT IDA AR 73 60 73 54 / 70 90 70 10 RUSSELLVILLE AR 71 58 71 53 / 80 90 60 10 && .LZK WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH UNTIL 600 PM CDT SATURDAY FOR ZONES ARZ003>007...ARZ012>016...ARZ021>025... ARZ030>034...ARZ037>039. && 29
Hazardous weather outlook, Apr 24, 5:00 AM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT APR 24 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SAT APR 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS ARKANSAS TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY AND TONIGHT. SOME THUNDERSTORMS WILL CONTAIN HEAVY RAINFALL. HEAVY RAINS ON SATURATED GROUND IN NORTHERN AND PARTS OF CENTRAL ARKANSAS COULD CAUSE FLASH FLOODING. HEAVY RAINS IN THE REST OF THE AREA COULD CAUSE SOME FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...ESPECIALLY TONIGHT. THE MAIN SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED SEVERE STORMS ARE POSSIBLE ANY TIME TODAY AND TONIGHT... BUT THE BEST CHANCE OF SEVERE WEATHER WILL BE DURING THE AFTERNOON AND EVENING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TODAY IN NORTHERN AND PARTS OF CENTRAL ARKANSAS AND THE WATCH WILL LIKELY BE EXTENDED INTO TONIGHT IN MUCH OF THE SAME AREA...AND ADDITIONAL AREAS MAY BE INCLUDED. THE HEAVY RAINS WILL ALSO RESULT IN RISING RIVERS AND RIVER FLOODING WILL OCCUR IN SOME AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN WILL DECREASE SUNDAY. HEAVY RAINS SHOULD MOVE OUT OF THE AREA BUT SOME FLOODING FROM RUNOFF COULD CONTINUE THROUGH SUNDAY. ALSO RIVER FLOODING WILL CONTINUE IN SOME AREAS FOR SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ANYWHERE IN ARKANSAS AT ANY TIME TODAY AND TONIGHT. 29
In the hours before
Local storm report, Apr 24, 8:31 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
831 AM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0740 AM FLASH FLOOD GASSVILLE 36.28N 92.49W
04/24/2004 BAXTER AR LAW ENFORCEMENT
COUNTY ROAD 1 CLOSED
0755 AM FLASH FLOOD BULL SHOALS 36.38N 92.59W
04/24/2004 MARION AR LAW ENFORCEMENT
ROADS NEAR BULL SHOALS LAKE FLOODED
&&
220Local storm report, Apr 24, 8:50 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
850 AM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD HARRISON 36.24N 93.12W
04/24/2004 BOONE AR LAW ENFORCEMENT
HWY 7S FLOODED
0745 AM FLASH FLOOD YARDELLE 36.07N 93.00W
04/24/2004 NEWTON AR AIRPLANE PILOT
HWY 123 FLOODED
&&
220Local storm report, Apr 24, 9:37 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
937 AM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0925 AM FLASH FLOOD 4 S HARRISON 36.18N 93.12W
04/24/2004 BOONE AR LAW ENFORCEMENT
HWY 7 CLOSED
&&
220Local storm report, Apr 24, 9:47 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
947 AM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0935 AM FLASH FLOOD LONDON 35.33N 93.25W
04/24/2004 POPE AR LAW ENFORCEMENT
MILLS CREEK ROAD FLOODED
0935 AM FLASH FLOOD DOVER 35.40N 93.11W
04/24/2004 POPE AR LAW ENFORCEMENT
RUSHING ROAD FLOODED
&&
220Local storm report, Apr 24, 10:18 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1018 AM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0820 AM FLASH FLOOD 8 E OZONE 35.63N 93.31W
04/24/2004 JOHNSON AR LAW ENFORCEMENT
HWY 123 BRIDGE NEAR JOHNSON/POPE COUNTY BORDER
FLOODED...PAVEMENT STRIPPED FROM BRIDGE
0930 AM FLASH FLOOD 2 E LAMAR 35.44N 93.35W
04/24/2004 JOHNSON AR LAW ENFORCEMENT
HWY 359 CLOSED BETWEEN LAMAR AND FLAT ROCK
&&
220Local storm report, Apr 24, 10:31 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1031 AM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD 2 E BULL SHOALS 36.38N 92.55W
04/24/2004 BAXTER AR LAW ENFORCEMENT
CAR WASHED OFF ROAD IN LAKEVIEW...OCCUPANTS HAD TO BE
RESCUED
&&
220The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 9:30 PM CDT | Flash Flood Warning | LZK | Jackson | 2 hr |
| Apr 23, 11:06 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 44 min |
| Apr 24, 12:40 AM CDT | Flash Flood Warning | LZK | Johnson | 3 hr |
| Apr 24, 3:04 AM CDT | Severe Thunderstorm Warning | LZK | Searcy | 41 min |
| Apr 24, 4:51 AM CDT | Flash Flood Warning | LZK | Boone, Johnson, Newton | 3 hr |
| Apr 24, 7:13 AM CDT | Flash Flood Warning | LZK | Baxter, Marion, Searcy | 3 hr |
| Apr 24, 7:17 AM CDT | Flash Flood Warning | LZK | Montgomery | 3 hr |
| Apr 24, 7:44 AM CDT | Flash Flood Warning | LZK | Boone, Johnson, Newton | 3 hr |
| Apr 24, 9:36 AM CDT | Flash Flood Warning | LZK | Pope | 3 hr |
| Apr 24, 10:13 AM CDT | Flash Flood Warning | LZK | Baxter, Marion, Searcy | 4 hr |
| Apr 24, 11:28 AM CDT | Flash Flood Warning | LZK | Yell | 4 hr |
| Apr 24, 11:53 AM CDT | Tornado Warning | LZK | Conway, Van Buren | 32 min |
| Apr 24, 12:29 PM CDT | Tornado Warning | LZK | Van Buren | 31 min |
| Apr 24, 1:28 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, White | 42 min |
| Apr 24, 1:29 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Hot Spring | 46 min |
| Apr 24, 2:03 PM CDT | Severe Thunderstorm Warning | LZK | Saline | 37 min |
| Apr 24, 3:26 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 44 min |
| Apr 24, 3:48 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 42 min |
| Apr 24, 4:02 PM CDT | Tornado Warning | LZK | Lonoke | 28 min |
| Apr 24, 4:07 PM CDT | Flash Flood Warning | LZK | Izard | 118 min |
| Apr 24, 4:33 PM CDT | Severe Thunderstorm Warning | LZK | Prairie | 47 min |
| Apr 24, 5:03 PM CDT | Severe Thunderstorm Warning | LZK | Woodruff | 42 min |
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.